lamictal withdrawl / topomax sweating

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

purplecrab
New Member


Date Joined Mar 2005
Total Posts : 2
   Posted 3/9/2005 8:07 AM (GMT -7)   
 Hi! I am new to this forum and just need someone to talk to that can relate to me. I am 26 and was diagnosed with epilepsy in 98 after the birth of my daughter. I was put on dilantin and quickly took myself off of it because I felt like a zombie. Just recently I decided it was time to take care of myself and think about others and get back on the meds. I haven't had any real big episodes since my daughter but, I have small ones everyday and I know it is just a matter of time before a big one hits. So anyway, I was put on lamictal, and I loved it! My mind was clear, I didn't stutter, I was happy, I wasn't moody, but I got that freaking rash!!!!! Now they are putting me on the topamax and I am so upset! I am a massage therapist, I can't afford to be tired, and I will be starting nursing school this fall! I was hoping to not have to  go through all the side effects.
 Oh and lamictal, have any of you had side effects when coming off it? I haven't started the new med yet and I am dog tired, and shaky, and depressed. I can't even get up to do my daily exercises. Which leads me to another question do any of you have a problem with lack of sweating on the topamax? Have any of you been on Kepra, what would be your choice?
 
Thanks confused

c.michele
Regular Member


Date Joined Feb 2005
Total Posts : 32
   Posted 3/12/2005 8:09 AM (GMT -7)   
Hi,
I'm sorry to hear about the reaction you had to the Lamictal. I'm with you it's a great drug I take 750mg qd. Recently, my Lamictal levels dropped without reason and I can tell you the reaction my body had was similar to what you're experiencing. Very fatigued, nauseated... I lost a total of 10# last month. Can't say I really needed to, but may look a little better in my swin suit when we go to Fla this month. This process is a real journey and takes a while to find the right drug for your particular seizures and quality of lifestyle you want to continue to have. I'm fortunate that even though my life has changed in so many ways, somehow I've learned to cope with it. I've had a very supportive family and employer which has made a big difference in my quality of life. The hardest thing for me initially was having to ask for help and rely on others. I've been a very strong independent minded woman since my teens and never wanted to rely on others unless absolutley necessary. Well, all that has changed and so have I. But, must say my quality of life is very good and of course much better when I'm controlled, which I 'm hoping will be soon once again.
I'd never recommend stopping AED's on your own....you have to be weened off of them. I learned a valuable lesson with my levels dropping from 10 to 4 in a month.....I sure don't want to see that drastic of a change in my body ever again. Hang in there... Topomax may be the one for you.
Glad you joined us...let us know how things turn out.
cm
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:28 PM (GMT -7)
There are a total of 2,734,214 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
405 Guest(s), 16 Registered Member(s) are currently online.  Details
George_, 3HumpedCamel, Chanymom, dismissed, Mpac1, Scaredy Cat, BillyBob@388, biker90, iho, ChickenArise, catti, JackH, k07, straydog, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer